Skip to main content

Is it safe to go off prednisone after just taking it for 3 days - 50mg for 2 days and 40mg 3rd day?

Answers

Charmk56 25 Jul 2020

Yes. For that amount of time you will be ok. I take it that it wasn't prescribed this way. Normally they prescribed a taper starting with 50 or 60 mg then tapering down dosages every 3 days until the end. Or they prescribe a burst, which is 50 mg for 5 days.

Votes: +0
davideus85 25 Jul 2020

I was originally going to taper down by 20 mg every 2 days but I had a horrible reaction after taking it 3 days so my doctor told me to stop taking it. I’m super worried now though because everyone is saying you never ever go cold turkey on this drug. I’ve been feeling super fatigued ever since going off. Hope this will go away soon!

Lesleyann42 26 Jul 2020

That means you are crashing. Steroids give you blood pressure make you feel.hungry hands swell in some people some people get mouth ulcers some people feel sleepy moon face feeling of water retention around face mixed with antibiotics you turn into one nasty short tempered pmt person. Take your doctors advise if he says you can come off them come off them but you will feel tired for a while lethargic and irratable and tired for a while. Don't follow other peoples advise there not doctors.

Charmk56 26 Jul 2020

I thought side effects might have been the reason. Many people have them and u t was wise to stop taking it. Your doctor can put you on a much lower dose like 4 mg and you may tolerate it better. I have been on and off prednisone for over 10 years and have studied it in depth with Mr infectious diseases doctor, my pulmonologist and my immunologist. You don't state why you're taking it but I can suggest a steroid inhaler such as Ventolin as an alternative. They affect the lungs and bronchials directly and don't have the side effects or enter the bloodstream like oral prednisone. Along with these lung clearing drugs, if this is what you're taking it for I would suggest mucinex to help clear the mucus. If its for inflammation you might ask your doctor for an anti inflammatory. And drink a lot of water.

Charmk56 26 Jul 2020

You are having a reaction, not full blown side effects after such a short amount of time. Your reactions should subside completely within a day or so. You weren't on it long enough to have Cushings Syndrome side effects. The nervousness and anxiety will subside also.

davideus85 26 Jul 2020

My doctor prescribed it for occipital neuralgia, this really sharp pain I was having in the back of my head that wouldn't go away. Thing is, over the counter advil worked just fine in alleviating that pain. I have no idea why my doctor thought it was worth putting me on large doses of something as dangerous as prednisone. I'm just really worried now that I will have adrenal issues. Even though I was on it for a very short period of time, I've heard stories of people that had long term side effects even for being on it for a few days. Prednisone is something you absolutely do not want to mess with unless you absolutely have to. So irresponsible of doctors to prescribe this so frequently.

Charmk56 27 Jul 2020

You shouldn't experience anything but a little anxiety from taking it for such a short time. It won't affect your adrenal gland in that short a time. So don't worry. Your doctor probably prescribed it for inflammation. They are prescribing it more lately to keep people from taking narcotics for pain. I find an ice pack and Advil or Tylenol effective.

Lesleyann42 28 Jul 2020

Hi hun u live in US? Its big money to get you on drugs you don't need were as in uk not so big money. Pains in back of head can mean all sorts but not going into that now. Steroids can be nasty things love. I no been on them 31 years now too late for me but if used correctly like they are now pretty safe. Keep your wits about you and maybe try herbalist sometimes the answer is so simple. As for the toe nail fungus that's a long battle but if you use oregarno oil on those toes for a couple of months u will see them turn back pink but you must do it everyday till it grown off. I wish you look with your cures please use your noddle and you can make yourself worse by listening to others they do not no your medical back ground there not doctors they can only tell you what as happened to them all the best

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.